MAUDE Adverse Event Report: CORDIS CASHEL AVIATOR PLUS .014 7.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL AVIATOR PLUS .014 7.0X15 142CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4247015W
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.A device history record (dhr) review of lot 17539146 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.
 
Event or Problem Description
As reported, a 7.0x15 aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) was delivered to the lesion and on the second inflation, the balloon ruptured at twelve atmospheres (atm), which was confirmed by the back-flow.No patient injury was reported.The aviator plus pta bc was delivered to the lesion and inflated at ten atm during it¿s initial inflation without any issues, however the lesion was not inflated enough.The device was replaced with a new unknown bc and the procedure was completed.
 
Additional Manufacturer Narrative
Section b5 (describe event or problem): as reported, a 7.0x15 aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) was delivered to the lesion and on the second inflation, the balloon ruptured at twelve atmospheres (atm), which was confirmed by the back-flow.No patient injury was reported.The aviator plus pta bc was delivered to the lesion and inflated at ten atm during the initial inflation without any issues, however the lesion was not inflated enough.The device was stored, handled, inspected, and prepped per the instructions for use (ifu).The device prepped normally.There was no difficulty removing the product from the hoop, no difficulty removing the protective balloon cover, and no difficulty removing the stylet or any of the sterile packaging components.The same indeflator was used successfully with other devices.No kinks or other damages were noted prior to inserting the product into the patient.The bc did not kink while being used.There was no unusual force used at any time during the procedure.The bc was removed easily and intact (in one piece) from the patient.The device was replaced with a new unknown bc and the procedure was completed.Section d11 (concomitant medical products): unknown balloon catheter a 7.0 x 15 aviator plus percutaneous transluminal angioplasty (pta) balloon catheter (bc) was delivered to the lesion and on the second inflation, the balloon ruptured at twelve atmospheres (atm), which was confirmed by back-flow.No patient injury was reported.The bc did not kink while being used.There was no unusual force used at any time during the procedure.The bc was removed easily and intact (in one piece) from the patient.The device was replaced with a new unknown bc and the procedure was completed.The second aviator plus pta bc was delivered to the lesion and inflated at ten atm during the initial inflation without any issues, however the lesion was not inflated enough.The device was stored, handled, inspected, and prepped normally per the instructions for use (ifu).There was no difficulty removing the product from the hoop, no difficulty removing the protective balloon cover, and no difficulty removing the stylet or any of the sterile packaging components.No kinks or other damages were noted prior to inserting the product into the patient.The same indeflator was used successfully with other devices.The product was returned for analysis.One non-sterile aviator plus.014 7.0 x 15 x 142cm pta catheter was returned.Per visual analysis, the device was coiled inside a plastic bag and the balloon was deflated.No anomalies were observed in the returned device.A leak test was performed, water was applied to the catheter and the balloon successfully inflated.No anomalies were noted.A product history record (phr) review of lot 17539146 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon-burst at/below rbp¿ was not confirmed of the device returned, as functional analysis was performed successfully.The exact cause of the event reported could not be determined during the analysis.The device performed as intended and therefore the reported event could not be related to the manufacturing process.According to the instructions for use ¿prior to use, the device should be examined to verify functionality and integrity, and ensure that its size is suitable for the specific procedure.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure-monitoring device is recommended to prevent over-pressurization.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
AVIATOR PLUS .014 7.0X15 142CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8549982
Report Number9616099-2019-02874
Device Sequence Number2458246
Product Code LIT
UDI-Device Identifier20705032005934
UDI-Public20705032005934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number4247015W
Device Lot Number17539146
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/26/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER; UNKNOWN BALLOON CATHETER